logo
View this page in Chinese
Question of the Week
Video Library
Ophthalmology Books & Manuals
Cybersight Atlas of Eye Diseases
The Ophthalmology Minute
Nursing Education
Eye Care Equipment
Orbis Program Features
Free Online Journals
Ophthalmology Links
Frequently Asked Questions (FAQ)
Print ViewPrint this Page
2011 Series -  April 12, 2011 Lecture 38 of 52  NEXT»

To see views enlarged, click on the individual pictures...
To view in Chinese click here.

Cornea1 Cornea2 Cornea3 Cornea4
Lens1 Lens2

Lens3

Lens_retroillumination
Photos taken by: Debra Cantrell, COA and Sarah Moyer, CRA, OCT-C
Used with permission. Not to be reproduced.

This 58-year-old African-American male is referred to your clinic by an internist at the psychiatric disability home where he lives. He is accompanied by a case manager not familiar with the patient's medical history. The patient has no concerns at this time and his VA is OD 20/30 and OS 20/40.

1. The characteristic finding on the photos above go along with a previous history of exposure to which class of psychiatric medications:

a. atypical anti-psychotics
b. tricyclic antidepressants
c. selective serotonin reuptake inhibitors
d. phenothiazides
e. monoamine oxidase inhibitors

2. The cataractous lenticular changes associated with the drug class responsible for the above findings are usually found in which layer of the lens:

a. embryonic nucleus
b. fetal nucleus
c. anterior lens cortex and anterior lens capsule
d. posterior subcapsular
e. none of the above

3. The ocular changes seen above as related to the responsible drug class are:
a. always visually significant
b. seen in all patients exposed to the drug class
c. dependant on drug dose and treatment duration
d. usually persistent even after cessation of the offending drug
e. none of the above

4. The corneal changes associated with the offending drug class are usually first seen as:

a. punctate epithelial erosions
b. pigment deposition on the corneal endothelium
c. corneal endothelial cell dropout and dysfunction
d. sub-epithelial scarring
e. none of the above

5. Management should be:

a. topical corticosteroid
b. cataract extraction coupled with DSEK
c. cessation of the offending agent if possible
d. topical and/or oral non-steroidal anti-inflammatory medications
e. chelation with EDTA


For answers to the above, click here on or after April 19, 2011.

 

 

 


Lecture 38 of 52 «Previous Lecture   1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22 23 24 25 26 27 28 29 30 31 32 33 34 35 36 37 38 39 40 41 42 43 44 45 46 47 48 49 50 51 52    Next»